How Long Does Swelling Last After Fillers?

Injectables & Skin Care Doctors Serving Miami, Coral Gables, Miami Beach, Ft. Lauderdale & Nearby Florida

Share:
Authored by:

Woman getting dermal fillers in MiamiSwelling can occur after any dermal filler treatment. It’s temporary and often resolves itself within a few days.

That said, some parts of the face are more prone to swelling — and certain products are more likely to create this effect. Patients should also be aware that bruising can occur after filler injections. Here’s everything you need to know before your appointment at Miami Skin and Vein in Coral Gables.

Swelling After Undereye Injections

Dr. Shaun Patel takes steps to minimize the risk of swelling and bruising in the undereye area. He uses a gentle and slow technique and places little pressure on the injection site.

He also employs a flexible blunt tip microcannula to inject the filler. Cannulas allow for smoother and safer injections than traditional needles.

Swelling can occur and is commonly seen in the morning after an appointment. It goes down over the course of several days. Most of our patients experience minimal bruising after undereye filler treatment.

Swelling After Lip Injections

Lips tend to swell and bruise after filler treatment. That’s because they are a very sensitive area of the face.

Swelling can last for a few days following lip injections. During this time, your lips may look larger than you expected. Be patient as the swelling goes down to reveal your actual results.

Minor bruises on the lips heal as they do on any other part of the body. You can apply arnica gel to speed up the process.

Swelling After Cheek Injections

It’s not very common to experience side effects after cheek filler treatment. Dr. Patel finds that the lips and undereyes tend to swell and bruise more often than the cheeks.  

When treating the cheeks using Restylane® Lyft, patients do note some tenderness and soreness for a few days after the procedure. If bruising occurs, it may take a few days to resolve.

Swelling After Temple Injections

Patients often request filler injections near the temples to correct age-related volume loss. The temples don’t usually swell much, but they can bruise.

The bruising will typically fade in a few days. Like the cheeks, the temples can be tender after filler injections. It may be more noticeable when chewing and can last for several days.

The Bottom Line

You may experience swelling and bruising after getting fillers. It’s impossible to promise otherwise. However, Dr. Patel uses several advanced techniques to minimize the risk.

He advises patients not to judge their results until two weeks have passed. In some cases, it can take this long for any injection site reactions like bruising and swelling to resolve.

Schedule a consultation at 786-618-5039 to learn more about enhancing your appearance with fillers. Miami Skin and Vein welcomes patients from Coral Gables, Miami, Fort Lauderdale, and neighboring Florida communities.

Category: